Communications in Mathematical Sciences

Volume 7 (2009)

Number 4

Convergence to equilibrium for a phase-field model for the mixture of two viscous incompressible fluids

Pages: 939 – 962

DOI: http://dx.doi.org/10.4310/CMS.2009.v7.n4.a7

Authors

Haiyang Huang

Hao Wu

Liyun Zhao

Abstract

In this paper, we study the existence and long-time behavior of global strong solutions to a system describing the mixture of two viscous incompressible Newtonian fluids of the same density. The system consists of a coupling of Navier-Stokes and Cahn-Hilliard equations. We first show the global existence of strong solutions in several cases. Then we prove that the global strong solution of our system will converge to a steady state as time goes to infinity. We also provide an estimate on the convergence rate.

Keywords

Navier-Stokes equation; Cahn-Hilliard equation; convergence to equilibrium; Lojasiewicz-Simon approach

2010 Mathematics Subject Classification

35K55, 35Q35, 76D05

Full Text (PDF format)